Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 33, NWS Pendleton, OR

December 1, 2015Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Dec 1, 2015, 2:37 PM PST for Union County, Oregon. It took effect at Dec 1, 2015, 10:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2015, 2:37 PM PST (22:37 UTC)
In effect from
Dec 1, 2015, 10:00 PM PST
Expired
Dec 2, 2015, 2:52 PM PST
In force
17 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WWUS76 KPDT 012237
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
237 PM PST TUE DEC 1 2015

...A STAGNANT AIR MASS TO PERSIST THROUGH MOST OF THE WEEK...

.LOW LEVEL INVERSIONS WILL LIMIT AIR MOVEMENT.

ORZ049-021300-
/O.CAN.KPDT.AS.Y.0001.000000T0000Z-151202T2000Z/
/O.NEW.KPDT.WI.Y.0033.151202T0600Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
237 PM PST TUE DEC 1 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY...
...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST THURSDAY. THE AIR STAGNATION ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH IN THE
  SOUTHERN PORTION OF THE GRANDE RONDE VALLEY.

* TIMING...WINDS WILL BEGIN TO INCREASE OVERNIGHT AND CONTINUE
  INTO THURSDAY NIGHT BEFORE DECREASING. 

* IMPACTS...WINDS THIS STRONG CAN BREAK OFF TREE BRANCHES OR
  UPROOT TREES. ALSO BEWARE OF LOOSE BLOWING OBJECTS. HIGH PROFILE
  VEHICLES WILL ALSO EXPERIENCE DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-021300-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
237 PM PST TUE DEC 1 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-505-511-021300-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151202T2000Z/
WALLOWA COUNTY-JOHN DAY BASIN-CENTRAL OREGON-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...BEND...
MADRAS...PRINEVILLE...REDMOND
237 PM PST TUE DEC 1 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH WEDNESDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
490 
WWUS76 KPDT 021013
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
213 AM PST WED DEC 2 2015

ORZ049-022300-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
213 AM PST WED DEC 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG SOUTH WINDS WILL CONTINUE TODAY INTO THURSDAY.

* IMPACTS...WINDS THIS STRONG CAN BREAK OFF TREE BRANCHES OR 
  UPROOT TREES. ALSO BEWARE OF LOOSE BLOWING OBJECTS. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-022300-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
213 AM PST WED DEC 2 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-505-511-022000-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151202T2000Z/
WALLOWA COUNTY-JOHN DAY BASIN-CENTRAL OREGON-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...BEND...
MADRAS...PRINEVILLE...REDMOND
213 AM PST WED DEC 2 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH WEDNESDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
405 
WWUS76 KPDT 021807
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1007 AM PST WED DEC 2 2015

ORZ050-505-511-021915-
/O.CAN.KPDT.AS.Y.0001.000000T0000Z-151202T2000Z/
WALLOWA COUNTY-JOHN DAY BASIN-CENTRAL OREGON-
1007 AM PST WED DEC 2 2015

...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE AIR
STAGNATION ADVISORY.

LOW LEVEL INVERSIONS HAVE WEAKENED SIGNIFICANTLY OVERNIGHT AND
WILL CONTINUE TO WEAKEN THROUGH TODAY OVER MUCH OF CENTRAL
OREGON...THE JOHN DAY BASIN AND WALLOWA COUNTY. AT THE SAME
TIME...WINDS WILL GRADUALLY INCREASE THIS AFTERNOON INTO TONIGHT.
THUS THE AIR STAGNATION ADVISORIES HAVE BEEN CANCELLED.

$$

ORZ049-030215-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1007 AM PST WED DEC 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG SOUTH WINDS WILL CONTINUE TODAY INTO THURSDAY.

* IMPACTS...WINDS THIS STRONG CAN BREAK OFF TREE BRANCHES OR
  UPROOT TREES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-030215-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
1007 AM PST WED DEC 2 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
979 
WWUS76 KPDT 022252
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
252 PM PST WED DEC 2 2015

...VERY WINDY IN THE GRANDE RONDE VALLEY THURSDAY...

.AN APPROACHING PACIFIC STORM WILL CAUSE THE WINDY CONDITIONS
ACROSS PORTIONS OF THE GRANDE RONDE VALLEY TO INCREASE LATE
TONIGHT INTO THURSDAY. 

ORZ049-030715-
/O.UPG.KPDT.WI.Y.0033.000000T0000Z-151204T0600Z/
/O.NEW.KPDT.HW.W.0006.151202T2252Z-151204T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
252 PM PST WED DEC 2 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTH 40 TO 50 MPH WITH GUSTS UP TO 60 MPH ACROSS THE
  SOUTH END OF THE VALLEY. SOUTH WINDS 25 TO 40 MPH WITH GUSTS OF
  35 TO 50 MPH ARE EXPECTED ELSEWHERE IN THE VALLEY.

* TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT...THEN
  WINDS WILL BECOME VERY STRONG THURSDAY MORNING WITH THE PASSAGE
  OF A WARM FRONT.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH PROFILE
  VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ041-044-507-508-510-WAZ024-026>029-521-030715-
/O.CON.KPDT.AS.Y.0001.000000T0000Z-151204T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
252 PM PST WED DEC 2 2015

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
FRIDAY...

* AIR QUALITY...AIR QUALITY WILL GRADUALLY DETERIORATE DUE TO 
  LIMITED MOVEMENT AND MIXING OF THE AIR MASS.

* TIMING...THROUGH FRIDAY MORNING.

* IMPACTS...POOR AIR QUALITY CAN LEAD TO HEALTH CONCERNS. 
  SENSITIVE INDIVIDUALS SHOULD CONSIDER LIMITING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 1, 1:44 PM PST, 53 minutes earlier.

Area forecast discussion, Dec 1, 1:44 PM PST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
144 PM PST TUE DEC 1 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...A FAST MOVING AND
WEAKENING COLD FRONT A WILL SWEEP ACROSS THE REGION OVERNIGHT AND
EXIT AROUND MIDDAY. THE FRONT WILL NOT BE STRONG ENOUGH TO MIX OUT
THE COLD AIR TRAPPED THROUGHOUT THE COLUMBIA BASIN SO EXPECTING THIS
TO BE A SNOW AND OR FREEZING RAIN EVENT IN THE LOW ELEVATIONS WHILE
RAIN AND SNOW IN THE HIGHER ELEVATIONS. NUMEROUS WINTER WEATHER
ADVISORIES HAVE BEEN ISSUED THROUGH WEDNESDAY MORNING WITH POSSIBLE
ICE ACCUMULATIONS RANGING FROM A TENTH TO TWO TENTHS OF AN INCH.
FOLLOWING THE FRONTAL PASSAGE THERE WILL BE A BREAK IN THE
PRECIPITATION UNTIL WEDNESDAY EVENING. A WARM FRONT WILL BEGIN TO
LIFT NORTH WHICH WILL SPREAD PRECIPITATION ALONG THE EAST SLOPES OF
THE CASCADES MAINLY FROM NORTH CENTRAL OREGON AND OUT INTO THE
COLUMBIA BASIN OVERNIGHT THROUGH EARLY THURSDAY. STILL EXPECTING
COLD AIR TO BE TRAPPED FROM THE COLUMBIA RIVER NORTH ALONG THE EAST
SLOPES OF THE CASCADES WHICH WOULD RESULT IN ANOTHER ROUND OF A
WINTRY MIX PRECIPITATION EVENT. THIS SITUATION MAY WARRANT ANOTHER
ROUND OF ADVISORIES OR POSSIBLE WARNINGS BUT WILL WAIT FOR CURRENT
ADVISORIES TO EXPIRE EARLY WEDNESDAY BEFORE ISSUING MORE. EXPECT
ENOUGH WARMING TO OCCUR THURSDAY AFTERNOON THAT THE FREEZING RAIN
THREAT WILL END WITH JUST RAIN OR SNOW POSSIBLE THROUGH THURSDAY
NIGHT WITH SNOW LEVELS LOWERING TO 3000 TO 4000 FEET. SOUTHERLY
WINDS WILL INCREASE ACROSS THE HIGHER TERRAIN OF EASTERN OREGON
OVERNIGHT AND CONTINUE THROUGH THURSDAY. A WIND ADVISORY WILL BE
ISSUED FOR THE GRANDE RONDE VALLEY.

.LONG TERM...FRIDAY THROUGH TUESDAY...UNSETTLED WEATHER WILL
CONTINUE THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH WILL
MOVE ACROSS EASTERN WASHINGTON AND OREGON FRIDAY WITH VALLEY RAIN
AND MOUNTAIN SNOW. A TRANSITORY RIDGE WILL MOVE OVER THE AREA FRIDAY
NIGHT WITH DRIER CONDITIONS. ANOTHER SYSTEM MOVES INLAND SATURDAY
THOUGH THE HEAVIER PRECIPITATION HANGS UP ALONG THE CASCADES FOR 12-
24 HOURS BEFORE MOVING EAST SATURDAY NIGHT AND SUNDAY. MODEL SPREAD
BECOMES SIGNIFICANT SUNDAY NIGHT THROUGH TUESDAY. MODELS SHOW
SYSTEMS MOVING THROUGH EVERY 18-30 HOURS WITH DIFFERENCES IN
TIMING...SO HAVE LEANED TOWARD A CHANCE OF RAIN AND SNOW IN THE
MOUNTAINS AND A SLIGHT CHANCE TO CHANCE OF RAIN IN THE LOWER
ELEVATIONS. TEMPERATURES WILL BE WARMER WITH HIGHS MAINLY IN THE MID
TO UPPER 40S VALLEYS AND MID 30S TO LOWER 40S IN THE MOUNTAINS.
COONFIELD

&&

.AVIATION...18Z TAFS...LOW STRATUS PERSISTS ACROSS THE COLUMBIA
BASIN WITH MAINLY MVFR CONDITIONS AT ALL TAF SITES EXCEPT KRDM AND
KBDN. KRDM AND KBDN WILL HAVE VFR CONDITIONS TODAY WITH
DETERIORATING CONDITIONS THIS EVENING. A FRONT WILL MOVE INTO THE
AREA THIS EVENING AND OVERNIGHT WITH A WINTRY MIX OF RAIN, FREEZING
RAIN, SNOW AND SLEET POSSIBLE AT ALL TAF SITES. TRIED TO FOCUS ON
THE MAIN PRECIPITATION TYPES AT EACH SITE. CEILINGS MAY IMPROVE THIS
EVENING AS THE FRONT LIFTS UP THE INVERSION. WINDS WILL REMAIN LESS
THAN 10 KTS FOR THE NEXT 24 HOURS. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  25  30  33  44 /  70  60  30  20
ALW  29  31  37  47 /  60  60  30  20
PSC  27  31  31  40 / 100  40  60  20
YKM  26  30  29  36 / 100  20  90  50
HRI  28  31  31  40 / 100  50  50  20
ELN  26  30  28  34 / 100  20  90  50
RDM  29  40  33  45 / 100  30  40  20
LGD  29  37  35  40 /  40  80  20  20
GCD  27  38  33  41 /  70  80  20  20
DLS  30  32  31  42 / 100  20  80  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY FOR ORZ041-044-507-
     508-510.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM PST
     WEDNESDAY FOR ORZ041-510-511.

     AIR STAGNATION ADVISORY UNTIL NOON PST WEDNESDAY FOR ORZ049-050-
     505-511.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     WEDNESDAY FOR ORZ044-505-507-508.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY FOR
     ORZ049.

WA...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY FOR WAZ024-026>029-
     521.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM PST
     WEDNESDAY FOR WAZ024-026-027-520-521.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     WEDNESDAY FOR WAZ028-029.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

91/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:04 AM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more30 hr

Nearby

Wind Advisories in Oregon, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.